Washington, 2006

Lightning Strike in Washington, June 8, 2006

June 8, 2006 · NWS OTX · 1 event in 1 county or zone

A lightning strike at a gas station in Omak damaged convenience store electronic equipment and gas pumps.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A lightning strike at a gas station in Omak damaged convenience store electronic equipment and gas pumps.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 8, 1:33 PM PST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 8, 1:33 PM PST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
233 PM PDT THU JUN 8 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING UNSETTLED WEATHER
TO THE INLAND NORTHWEST. SHOWERS AND OCCASIONAL THUNDERSTORMS
ARE EXPECTED TO PERSIST THROUGH THIS WEEKEND. EARLY NEXT WEEK
WILL BRING A RETURN TO WARMER AND LESS UNSETTLED WEATHER THAT WILL
LAST THROUGH THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
TONIGHT THROUGH SUNDAY...SYNOPTIC SCALE CLOSED LOW CONTINUES TO
OSCILLATE AROUND AND MORPH A BIT IN SHAPE AS OTHER SHORTWAVES MERGE
WITH IT OR DUMBBELL AROUND IT. BUT FOR THE MOST PART A LOW PRESSURE
SYSTEM WITH SHORTWAVES ROTATING AROUND ITS PERIPHERY REMAINS IN THE
VICINITY AND ALLOWS FOR CONTINUATION OF A SOMEWHAT UNSETTLED FORECAST
WITH SLIGHTLY COOLER THAN NORMAL FORECAST DAYTIME HIGH TEMPERATURES
THROUGH MOST OF THE PERIOD. HIGHER POPS REMAINING IN THE FORECAST
THROUGH SATURDAY DUE TO PERSISTENT DEPICTION OF A GOOD MOISTURE
CONNECTION FOR THE LOW PER RELATIVELY HIGH 700MB & 850MB THETA-E
VALUES INFERRING A CONNECTION WITH A WRAP AROUND INTO AT LEAST
SATURDAY MORNING PER LATEST GFS. -20 DEG C COOL POOL OF AIR ALOFT DUE
TO LOW POSITIONING OVERHEAD LINGERS AROUND AS WELL INTO SATURDAY
MORNING ALLOWING FOR 700-500MB LAPSE RATES OF 7 DEG KM AT TIMES OVER
PORTIONS OF THE FORECAST AREA AND SOME LOW CAPE RESULT AS WELL...
THEREFORE A MENTION OF THUNDERSTORMS REMAINS IN THE FORECAST
PRIMARILY LIMITED TO THE HIGHER NORTHERN TERRAIN.

SUNDAY NT THROUGH THURS...NO SIGNIFICANT CHANGES TO THE EXTENDED
RANGE FCST IS ANTICIPATED AS THE NRN MAIN BRANCH OF THE WESTERLIES
WILL REMAIN FAR ENUF N IN THE GULF OF ALASKA AND WRN CANADA TO KEEP
THE PERSISTENT UPPER TROF ALONG THE WEST COAST FAIRLY STAGNANT. CUT
OFF FROM THE STRONGER STEERING FLOW...THIS TROF WILL EJECT A SERIES
OF SHORT-WAVES INTO THE PAC NW...KEEPING THE THREAT OF SHOWERS IN
THE FCST AND TEMPS NOT TOO FAR FROM NORMAL. AS LATE AS THURS...
GUIDANCE IS CONFIDENT IN TRENDING TWD A MIGRATION AND STRENGTHENING
OF THE POLAR JET FAR ENUF E INTO THE ERN PACIFIC AND GULF OF ALASKA
TO CAUSE A SIGNIFICANT DOWNSTREAM PATTERN CHANGE...NAMELY EJECTING
THE UPPER TROF OVER THE REGION... AND REPLACING IT WITH A BRIEF
WARMUP BY LATE THURS. BZ

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED OVER ALL LOCATIONS THIS
MORNING AND EARLY AFTERNOON SAVE A SMALL AREA OF MVFR CIGS EXTENDING
FROM DEW TO GEG AND COE. CONDITIONAL CLIMATOLOGY AND SATL TRENDS
SUGGEST THESE CLDS WILL LIFT TO VFR CONDITIONS BY 20Z. ELSEWHERE
MAIN AVIATION THREAT TODAY IS IN REFERENCE TO SCT -TSRA DVLPMT.
LOOKS LIKE BEST CHANCES TODAY WILL OCCUR OVER THE MTS ALONG THE
CANADIAN BORDER AND NEAR THE CLEARWATER MTS...HOWEVER NO AREA WILL
BE FREE OF THE THUNDER THREAT TODAY. MOST THUNDER WILL DISSIPATE BY
04Z FRI. VFR CONDITIONS WILL THEN PERSIST THROUGH 18Z FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        48  72  51  67  49  75 /  20  50  30  50  10  10
COEUR DALENE  46  71  48  66  47  74 /  20  40  50  50  10  20
PULLMAN        45  72  48  68  45  75 /  10  50  30  40  10  10
LEWISTON       53  75  54  75  53  78 /  20  50  30  40  10  10
COLVILLE       47  70  50  65  49  73 /  60  50  60  90  20  20
SANDPOINT      47  69  49  64  48  72 /  50  50  80  90  20  20
KELLOGG        47  69  50  64  49  72 /  40  50  70  90  20  20
MOSES LAKE     51  77  54  79  50  82 /  10  20  20  30  10  10
WENATCHEE      53  75  56  77  52  80 /  10  20  20  30  10  10
OMAK           51  73  54  75  51  78 /  30  40  20  40  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 8, 3:00 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
400 PM PDT THU JUN 8 2006

IDZ001-092300-
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
400 PM PDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INCREASED OUTFLOW AT LIBBY DAM IN RESPONSE TO EXPECTED HEAVY
RAINFALL WILL CAUSE SHARP RISES ON THE KOOTENAI RIVER OVER THE
NEXT FEW DAYS. A FLOOD WATCH HAS BEEN ISSUED FOR THE KOOTENAI
RIVER AT BONNERS FERRY. SEE THE LATEST FLOOD WATCH BULLETIN FOR
DETAILS.

The radar

The Spokane radar (KOTX), 184 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Okanogan

When
June 8, 3:00 PM PST
Where
Okanogan County, Omak
Reported by
NEWSPAPER
Coordinates
48.549, -119.741 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515865.